Alert archive / Montana / Winter Storm Warnings in 2006
Winter Storm Warning 10, NWS Missoula, MT
NWS Missoula, MT issued this winter storm warning at Oct 19, 2006, 12:06 PM MDT for 5 counties in Montana. It took effect at Oct 20, 2006, 12:00 AM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2006, 12:06 PM MDT (18:06 UTC)
- In effect from
- Oct 20, 2006, 12:00 AM MDT
- Expired
- Oct 20, 2006, 3:35 AM MDT
- In force
- 4 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT
The radar
The Missoula radar (KMSX), 32 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 6.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KMSO 191806 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1206 PM MDT THU OCT 19 2006 MTZ002-043-200300- /O.UPG.KMSO.WS.A.0021.061020T0600Z-061021T0000Z/ /O.NEW.KMSO.WS.W.0010.061020T0600Z-061021T0000Z/ WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION- 1206 PM MDT THU OCT 19 2006 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT FRIDAY ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING ABOVE 5000 FEET...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW ACCUMULATIONS OF 5 TO 10 INCHES ARE EXPECTED ABOVE 5000 FEET. WEST TO NORTHWEST WINDS 15 TO 25 MPH IN THE HIGHER ELEVATIONS WILL ALSO CAUSE REDUCED VISIBILITY WITH BLOWING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. HUNTERS AND BACKPACKERS IN THE HIGHER ELEVATIONS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS. $$ MTZ007-200300- /O.UPG.KMSO.WS.A.0021.061020T0600Z-061021T0000Z/ /O.NEW.KMSO.SN.Y.0025.061020T0600Z-061021T0000Z/ BUTTE/BLACKFOOT REGION- 1206 PM MDT THU OCT 19 2006 ...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT FRIDAY ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY ABOVE 5000 FEET...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED ABOVE 5000 FEET THROUGH FRIDAY. THE CITY OF BUTTE HOWEVER WILL BE SHADOWED BY THE WIND FLOW AND IS NOT INCLUDED IN THE SNOW ADVISORY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. HUNTERS AND BACKPACKERS IN THE BACK COUNTRY SHOULD BE PREPARED FOR WINTER WEATHER CONDITIONS. $$ MTZ006-200300- /O.NEW.KMSO.SN.Y.0025.061020T0600Z-061021T0000Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 1206 PM MDT THU OCT 19 2006 ...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT FRIDAY ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY ABOVE 5000 FEET...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT FRIDAY. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED ABOVE 5000 FEET THROUGH FRIDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. HUNTERS AND BACKPACKERS IN THE HIGHER ELEVATIONS SHOULD BE PREPARED FOR WINTER WEATHER CONDITIONS. $$
2 follow-up statements
000 WWUS45 KMSO 200258 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 858 PM MDT THU OCT 19 2006 MTZ002-043-201100- /O.CON.KMSO.WS.W.0010.061020T0600Z-061021T0000Z/ WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION- 858 PM MDT THU OCT 19 2006 ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT FRIDAY ABOVE 5000 FEET... A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT FRIDAY. SNOW ACCUMULATIONS OF 5 TO 10 INCHES ARE EXPECTED ABOVE 5000 FEET. WEST TO NORTHWEST WINDS 15 TO 25 MPH IN THE HIGHER ELEVATIONS WILL ALSO CAUSE REDUCED VISIBILITY WITH BLOWING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. HUNTERS AND BACKPACKERS IN THE HIGHER ELEVATIONS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS. $$ MTZ006-007-201100- /O.CON.KMSO.SN.Y.0025.061020T0600Z-061021T0000Z/ BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- 858 PM MDT THU OCT 19 2006 ...SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT FRIDAY ABOVE 5000 FEET... A SNOW ADVISORY ABOVE 5000 FEET REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT FRIDAY. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED ABOVE 5000 FEET THROUGH FRIDAY. THE CITY OF BUTTE HOWEVER WILL BE SHADOWED BY THE WIND FLOW AND IS NOT INCLUDED IN THE SNOW ADVISORY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. HUNTERS AND BACKPACKERS IN THE BACK COUNTRY SHOULD BE PREPARED FOR WINTER WEATHER CONDITIONS. $$
000 WWUS45 KMSO 200935 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 335 AM MDT FRI OCT 20 2006 .A VIGOROUS COLD FRONT HAS PASSED THROUGH WESTERN MONTANA OVERNIGHT... WITH SNOW LEVELS BEGINNING TO LOWER TO AROUND 5000 FEET. ALTHOUGH SHOWER ACTIVITY HAS TAPERED OFF TEMPORARILY THIS MORNING...COLD UNSTABLE AIR ALOFT WILL TRIGGER NUMEROUS SNOW SHOWERS OVER THE REGION THIS AFTERNOON. THE COMBINATION OF GUSTY WEST TO NORTHWEST WINDS AND SNOW IN THE MOUNTAINS...WILL MAKE TRAVEL HAZARDOUS AT TIMES ESPECIALLY OVER MOUNTAIN PASSES. MOUNTAIN SNOW SHOWERS SHOULD BEGIN TO TAPER OFF IN NORTHWEST MONTANA BY LATE AFTERNOON...AND DURING THE EVENING HOURS OVER SOUTHWEST MONTANA. SINCE MOUNTAIN SNOW IS EXPECTED TO BE MORE SHOWERY IN NATURE AND NOT WIDESPREAD...THE WINTER STORM WARNING HAS BEEN CANCELED. MTZ002-201745- /O.CAN.KMSO.WS.W.0010.000000T0000Z-061021T0000Z/ /O.NEW.KMSO.SB.Y.0007.061020T0935Z-061021T0000Z/ WEST GLACIER REGION- 335 AM MDT FRI OCT 20 2006 ...WINTER STORM WARNING IS CANCELLED... ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON ABOVE 4500 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY ABOVE 4500 FEET...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED ABOVE 4500 FEET BY LATE THIS AFTERNOON. WEST TO NORTHWEST WINDS 15 TO 25 MPH IN THE HIGHER ELEVATIONS WILL ALSO CAUSE REDUCED VISIBILITY WITH BLOWING SNOW. GUSTY WINDS AND SNOW WILL MAKE TRAVEL HAZARDOUS AT TIMES. OUTDOOR RECREATIONALISTS IN THE HIGHER ELEVATIONS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MTZ043-201745- /O.CAN.KMSO.WS.W.0010.000000T0000Z-061021T0000Z/ /O.NEW.KMSO.SB.Y.0007.061020T0935Z-061021T0000Z/ POTOMAC/SEELEY LAKE REGION- 335 AM MDT FRI OCT 20 2006 ...WINTER STORM WARNING IS CANCELLED... ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY ABOVE 5000 FEET...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED ABOVE 5000 FEET. WEST TO NORTHWEST WINDS 15 TO 25 MPH IN THE HIGHER ELEVATIONS WILL ALSO CAUSE REDUCED VISIBILITY WITH BLOWING SNOW. GUSTY WEST TO NORTHWEST WINDS AND SNOW WILL MAKE TRAVEL HAZARDOUS AT TIMES. IN ADDITION...RECREATIONALISTS IN THE HIGHER ELEVATIONS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MTZ007-201745- /O.CAN.KMSO.SN.Y.0025.000000T0000Z-061021T0000Z/ /O.NEW.KMSO.SB.Y.0007.061020T1200Z-061021T0300Z/ BUTTE/BLACKFOOT REGION- 335 AM MDT FRI OCT 20 2006 ...SNOW ADVISORY IS CANCELLED... ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 9 PM MDT THIS EVENING ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY ABOVE 5000 FEET...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 9 PM MDT THIS EVENING. THE SNOW ADVISORY HAS BEEN CANCELLED. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED ABOVE 5000 FEET THROUGH FRIDAY. THE CITY OF BUTTE HOWEVER WILL BE SHADOWED BY THE WIND FLOW AND IS NOT INCLUDED IN THE ADVISORY. GUSTY WEST TO NORTHWEST WINDS AND SNOW WILL MAKE TRAVEL HAZARDOUS AT TIMES. IN ADDITION...RECREATIONALISTS IN THE HIGHER ELEVATIONS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MTZ006-201745- /O.CAN.KMSO.SN.Y.0025.000000T0000Z-061021T0000Z/ /O.NEW.KMSO.SB.Y.0007.061020T0935Z-061021T0000Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 335 AM MDT FRI OCT 20 2006 ...SNOW ADVISORY IS CANCELLED... ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY ABOVE 5000 FEET...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THE SNOW ADVISORY HAS BEEN CANCELLED. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED ABOVE 5000 FEET THROUGH FRIDAY. WEST TO NORTHWEST WINDS 15 TO 25 MPH IN THE HIGHER ELEVATIONS WILL ALSO CAUSE REDUCED VISIBILITY WITH BLOWING SNOW. GUSTY WINDS AND SNOW WILL MAKE TRAVEL HAZARDOUS AT TIMES. OUTDOOR RECREATIONALISTS IN THE HIGHER ELEVATIONS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Oct 19, 9:16 AM MDT, 2 hours 50 minutes earlier.
Area forecast discussion, Oct 19, 9:16 AM MDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
916 AM MDT THU OCT 19 2006
.DISCUSSION...A VERY MOIST WEATHER SYSTEM IS MOVING INTO THE
NORTHERN ROCKIES TODAY. THE MAIN IMPACT FOR THE REMAINDER OF THE
DAY WILL BE A SOAKING RAIN OVER THE CLEARWATER MOUNTAINS OF IDAHO.
FORECAST HAS BEEN UPDATED TO REFLECT HIGHER CHANCES OF PRECIPITATION.
SOME AFTERNOON TEMPERATURES MAY ALSO BE HELD DOWN WITH STEADY
RAIN...SO THIS WILL BE MONITORED FOR FURTHER UPDATES. THE WINTER
STORM WATCH CONTINUES FOR AREAS FARTHER EAST NEAR THE CONTINENTAL
DIVIDE AS COLDER AIR IS EXPECTED TO MOVE IN FROM THE NORTH TONIGHT...
LOWERING SNOW LEVELS AND CONVERGING WITH THE AMPLE PACIFIC MOISTURE.
&&
.AVIATION...A WEATHER SYSTEM WILL BE IMPACTING WESTERN MONTANA AND
NORTH CENTRAL IDAHO THROUGH FRIDAY. THIS SYSTEM WILL CAUSE
WIDESPREAD PRECIPITATION...WHICH WILL CAUSE LOWERED CEILING AND
REDUCED VISIBILITIES. MOUNTAINS AND PASSES WILL BE OBSCURED
THROUGH THIS PERIOD...PLEASE SEE APPROPRIATE TAFS AND TWEBS.
&&
.PREV DISCUSSION...
SHORT TERM...WET AND COOL CONDITIONS WILL BE THE STORY OVER THE
NEXT 24 TO 36 HOURS ACROSS THE INTERMOUNTAIN WEST AS A TROUGH AND
ASSOCIATED 120KT JET PUSH THROUGH THE REGION. A WAVE AHEAD OF MAIN
SYSTEM WILL MOVE OVER NORTH CENTRAL IDAHO AND WESTERN MONTANA THIS
MORNING WITH GOOD MID LEVEL WARM LAYER TO PRODUCE WIDESPREAD LIGHT
RAIN. BY THIS AFTERNOON...THE INTERMOUNTAIN WEST WILL BEGIN TO
FEEL THE AFFECTS OF STRONG JET NOSING INTO THE REGION. GOOD LIFT
ASSOCIATED WITH THE JET WILL HELP ENHANCE RAIN OVER THE REGION
THIS AFTERNOON AND EVENING. LATE TONIGHT THROUGH FRIDAY IS
EXPECTED TO HAVE THE HEAVIEST PRECIPITATION ACROSS THE REGION.
WITH THE JET ORIENTED OVER THE MONTANA/IDAHO BORDER...SOME COOLER
AIR WILL BE ABLE TO SPILL OVER THE DIVIDE AND LOWER SNOW LEVELS
SOME. THE COOLER AIR COMBINED WITH OROGRAPHIC ENHANCEMENT OF
PRECIPITATION FROM THE JET HAS PROMPTED THE ISSUANCE OF A WINTER
STORM WATCH ABOVE 5500 FEET FOR THE DIVIDE ZONES. THE CITY OF
BUTTE HOWEVER WILL BE SHADOWED BY THIS FLOW AND WILL NOT BE
INCLUDED IN THE WATCH...JUST THE MOUNTAINS NORTH AND WEST OF
BUTTE. FRIDAY NIGHT...THE JET WILL BEGIN TO TRANSITION TO THE
EAST...KEEPING SHOWERS GOING ALONG THE DIVIDE...BUT ENDING SHOWERS
OVER NORTH CENTRAL IDAHO AND EXTREME WESTERN MONTANA.
LONG TERM...SATURDAY THROUGH WEDNESDAY...EXITING JET WILL KEEP SHOWERS
ALONG THE CONTINENTAL DIVIDE AND ACROSS SOUTHWEST MONTANA INTO
SUNDAY. SATURDAY NIGHT SKIES WILL BE CLEARING FROM NORTHWEST TO
SOUTHEAST...AND WITH RECENT PRECIPITATION EXPECT VALLEY FOG TO BE
DEVELOPING AND REFORM AGAIN ON SUNDAY NIGHT. MONDAY THROUGH
TUESDAY A RIDGE OF HIGH PRESSURE WILL BE OVER THE REGION.
CONDITIONS LOOK TO REMAIN DRY WITH TEMPERATURES SLIGHTLY BELOW
NORMAL. MODELS CONTINUE TO ADVERTISE ANOTHER SYSTEM MOVING INTO
THE PACIFIC NORTHWEST LATE TUESDAY AND WEDNESDAY. CONTINUED TREND
OF INCREASING CLOUDS AND THE CHANCES OF PRECIPITATION.
AVIATION...LOWER CEILING AND AREAS OF REDUCED VISIBILITIES IN
STRATIFORM PRECIPITATION WILL CONTINUE OVERNIGHT ACROSS MUCH OF
NORTHWEST AND WEST-CENTRAL MONTANA...AS WELL AS PORTIONS OF
NORTH-CENTRAL IDAHO...OBSCURING MOUNTAINS AND PASSES. PLEASE SEE
APPROPRIATE TAFS AND TWEBS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WATCH FROM MIDNIGHT TO 6 PM FRIDAY FOR
BUTTE/BLACKFOOT REGION...POTOMAC/SEELEY LAKE REGION.
WINTER STORM WATCH FROM MIDNIGHT TO 6 PM FRIDAY ABOVE 5500 FEET
FOR WEST GLACIER REGION.
ID...NONE.
&&
DISCUSSION...SIGLER
PREV DISCUSSION...MEAD
AVIATION...SMITHHazardous weather outlook, Oct 19, 4:31 AM MDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 431 AM MDT THU OCT 19 2006 MTZ002-007-043-192245- WEST GLACIER REGION-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 431 AM MDT THU OCT 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA. THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON ABOVE 5500 FEET FOR BUTTE/BLACKFOOT REGION...POTOMAC/SEELEY LAKE AND WEST GLACIER REGION PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION. GTFWSWMSO /WWUS45 KMSO/ .DAY ONE...TODAY AND TONIGHT RAIN WILL INCREASE TODAY AS AN UPPER LEVEL SYSTEM APPROACHES. SNOW LEVELS ALONG THE DIVIDE WILL LOWER TO AROUND 5500 FEET OVERNIGHT AND ALLOW FOR ACCUMULATING SNOW. THEREFORE A WINTER STORM WATCH HAS BEEN ISSUED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SIGNIFICANT SNOW ABOVE 5500 FEET IS EXPECTED TO CONTINUE THROUGH FRIDAY. PLEASE SEE WINTER HIGHLIGHT PRODUCT FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ005>010-MTZ001-003>006-192245- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- 331 AM PDT THU OCT 19 2006 /431 AM MDT THU OCT 19 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT RAIN AND HIGH MOUNTAIN SNOW WILL BE COMMON TODAY THROUGH TONIGHT AS AN UPPER TROUGH DIGS OVER THE INTERMOUNTAIN WEST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG DISTURBANCE WILL MOVE THROUGH THE AREA THROUGH FRIDAY. SIGNIFICANT PRECIPITATION IS EXPECTED WITH THIS SYSTEM. HOWEVER...IT APPEARS THAT SNOW LEVELS WILL REMAIN JUST ABOVE MAJOR IMPACT AREAS LIKE MOUNTAIN PASSES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 4:21 AM MDT | Winter Storm Watch | MSO | Deer Lodge, Flathead, Granite, Lake, Missoula, Powell and 1 more | 8 hr |
| Oct 19, 12:06 PM MDT | Snow Advisory | MSO | Deer Lodge, Granite, Missoula, Powell, Ravalli, Silver Bow | 15 hr |
Nearby
Winter Storm Warnings in Montana, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.